To make sure you never miss out on your favourite NEW stories, we're happy to send you some reminders

Click 'OK' then 'Allow' to enable notifications

Not now
OK
Advert
Advert
Advert

Diabetic dad issues warning after claiming Ozempic left him fighting for his life

Niamh Shackleton

Published 
| Last updated 

Diabetic dad issues warning after claiming Ozempic left him fighting for his life

Featured Image Credit: Facebook / Jaap Arriens/NurPhoto via Getty Images

A man was left fighting for his life after taking Ozempmic.

The weight-loss drug has become increasingly popular of late, with stars such as Sharon Osborne and Amy Schumer having admitted to trying it.

While it's believed to work, the drug comes with its side effects.

Advert

Some of these include nausea, stomach pain, and vomiting.

Loading…

With some of the side effects in mind, one man believes the drug almost killed him.

Wilson “Bo” Muhlheim, 79, from Oregon was prescribed Ozempic a year ago to help him manage his type 2 diabetes.

Advert

After taking the drug, Bo ended up getting a blocked intestine twice - which he claims was caused by Ozempic.

He ended up being rushed to hospital to treat the blockage, where doctors pumped the 79-year-old's stomach.

Despite the complications he faced, Bo says his doctors tried to up his dosage.

Ozempic is used by people with type 2 diabetes. Credits: Jaap Arriens/NurPhoto via Getty Images
Ozempic is used by people with type 2 diabetes. Credits: Jaap Arriens/NurPhoto via Getty Images
Advert

The drug is administered on a weekly basis via injections and slows down the speed that food goes from the stomach to the intestines, leaving you feeling fuller for longer, and therefore causing you to eat less.

Following his scary experience, Bo is urging people to be mindful of taking the drug.

"People need to be very careful. This drug is not for something like weight loss," the told Daily Mail.

"It scares the hell out of me to think that, on the advice of my doctor, I might have started taking a double-dose of the drug.

Advert

"That would have killed me."

While he believes the blockages were linked to Ozempic, doctors told Bo that it was because of a twist in his large intestine.

It a comment issued to UNILAD by the FDA, the organization said: "The FDA maintains that the benefits of Ozempic outweigh its risks when used according to the approved labeling."

UNILAD also contacted Novo Nordisk for comment.

Advert
There are side effects that come with using the drug. Credits: Ricardo Rubio/Europa Press via Getty Images
There are side effects that come with using the drug. Credits: Ricardo Rubio/Europa Press via Getty Images

Bo's near-death experience comes after the FDA had to list a new side effect of Ozempic in September, and stated that it could cause ileus.

Ileus the temporary slowing of digestive tract mobility, which can lead to a buildup and blockage in the digestive tract.

While this can prove fatal if it goes untreated, a spokesperson from Novo Nordisk, which makes Ozempic, insisted that it was still safe to take.

"Novo Nordisk stands behind the safety and efficacy of Ozempic and all of our medicines when used consistent with the product labeling and the approved indications," they said at the time.

"For Ozempic, the most commonly reported side effects include: nausea, vomiting, diarrhea, stomach (abdominal) pain, and constipation."

The statement was issued before Trish Webster died after taking the drug.

The 56-year-old mum was wanting to lose weight for her daughter's wedding.

Topics: News, Health, US News, Drugs

Niamh Shackleton
More like this
Advert
Advert
Advert

Chosen for YouChosen for You

News

Couple who sold all their possessions to live on a cruise ship reveal how much their lives have changed

7 hours ago

Most Read StoriesMost Read

Groom interrupts his own wedding to expose his bride cheating with her brother-in-law

9 hours ago